# SDR 99ZZZX288

- Difficulty date: October 29, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4144K
- Make and model: Piper PA-28-181
- Aircraft serial: 284315
- System (JASC): 7160 · Engine Air Intake System
- Part: Grommet
- Part number: 434134
- Condition: Worn
- Location: Air Box
- Part time: 196 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A 100-HOUR INSPECTION, CARBURETOR AIR BOX GROMMET ON THE CONTROL VALVE SHAFT WAS FOUND COMPLETELY WORN THROUGH AND STARTED TO ELONGATE THE HOLE IN THE TOP OF THE CARBURETOR AIR BOX IN WHICH THE GROMMET IS INSTALLED.  FOUND THIS PROBLEM ON SEVERAL OTHER ACFT IN FLEET OF ARCHER III'S WITH ANYWHERE FROM 50 HOURS ON.  SUBMITTER STATED PIECES FROM THE GROMMET COULD BE SUCKED INTO THE ENGINE AND POSSIBLY CAUSE AN ENGINE FAILURE.  PIPER HAS BEEN CONTACTED.
